Alert archive / Mississippi / Flash Flood Warnings in 2022
Flash Flood Warning 57, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Sep 3, 2022, 2:03 PM CDT for Stone County, Mississippi. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2022, 2:03 PM CDT (19:03 UTC)
- Expired
- Sep 3, 2022, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Stone County, MS
The radar
The Mobile radar (KMOB), 69 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1883 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
742
WGUS54 KMOB 031903
FFWMOB
MSC131-040100-
/O.NEW.KMOB.FF.W.0057.220903T1903Z-220904T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
203 PM CDT Sat Sep 3 2022
The National Weather Service in Mobile has issued a
* Flash Flood Warning for...
Southeastern Stone County in southeastern Mississippi...
* Until 800 PM CDT.
* At 203 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly. The main flood concerns is along state highway 15 near
Ramsey Springs.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Ramsey Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3068 8888 3068 8908 3076 8911 3080 8909
3081 8906 3079 8892 3078 8888 3075 8888
3074 8888 3073 8888
FLASH FLOOD...RADAR INDICATED
$$
BlackWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 1:33 PM CDT, 30 minutes earlier.
Area forecast discussion, Sep 3, 1:33 PM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Mobile AL 133 PM CDT Sat Sep 3 2022 .NEAR TERM /Now Through Sunday/...An upper trof which extends from near the Mississippi/Ohio River confluence into Arkansas (and weakly into eastern Texas) becomes better defined through the period while a broad upper ridge remains centered across much of the northern Gulf to off the coast of the Carolinas. This pattern allows for a series of generally modest shortwaves to move across the area through the period. Deep layer moisture improves during the remainder of the afternoon, from precipitable water values of 1.8-2.2 inches to 2.0-2.2 inches, and similar values continue through Sunday. A feeble surface boundary appears to be located roughly east-west across the central portion of the forecast area currently then is expected to drift northward out of the area by early this evening. The surface pressure pattern will be fairly weak over the area tonight into Sunday and appears to favor a light southerly flow. MLCAPE values on Sunday in this moist environment look to mostly range from 500-1250 J/kg. Shear values remain low, and overall expect precipitation loading may allow for a couple of strong storms. Some mainly nuisance type flooding concerns are possible as well, though this will need to be monitored given moist soil conditions. Have gone with slight chance to chance pops for tonight, then mainly categorical pops follow for Sunday as the modest shortwaves move across the area and interact with lingering boundaries left over from previous convection. Lows tonight range from the lower 70s inland to the mid 70s at the coast, and highs on Sunday will be in the mid to upper 80s. A low risk of rip currents continues through the period. /29 && .AVIATION... 18Z issuance...Convection currently over the coastal areas spreads inland through the afternoon then diminishes this evening. Convection is expected to redevelop near the coast late tonight then gradually increase in coverage and spread northward Sunday morning. A light southerly flow prevails through the period, occasionally becoming light and variable. Patches of low ceilings and fog are possible over interior areas tonight and MVFR conditions will be possible with the convection, but otherwise VFR conditions are expected through the period. /29 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 1:41 PM CDT | Areal Flood Advisory | MOB | George, Stone | 3 hr |
| Sep 3, 2:27 PM CDT | Areal Flood Advisory | MOB | Stone | 2 hr |
Nearby
Flash Flood Warnings in Mississippi, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.